MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The coil, pusher wire, and introducer sheath were returned for this complaint.The coil was stuck inside the introducer sheath.The pusher wire was returned outside the introducer sheath.The main coil was found kinked and severely stretched.No more damage was found.Microscopic inspection was performed on the coil.The zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Microscopic inspection was performed on the pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection on the main coil revealed that the zap tip od (max) outer diameter, primary coil od were within specification.However, the number of fiber bundles were below specification indicating fiber loss due to coil condition.Dimensional inspection on the pusher wire revealed that the distal solder joint o.D, mid solder joint o.D., distal tfe o.D.And proximal tfe o.D.Were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 28oct2021.It was reported that the spring coil could not be advance and prematurely deployed.The target lesion was located in the celiac axis.A 14mm x 30cm interlock coil was selected for use.During the procedure, multiple coils were used, three 10mmx30cm and a 14mmx30cm accordingly.However, when the 14mmx30cm was deployed, it was noted that the spring coil could not be advanced and prematurely released in the microcatheter.The device was simply pulled out from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient was good post procedure.However, device analysis revealed that fiber bundles were missing.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12788942
Report Number2134265-2021-13660
Device Sequence Number12032528
Product Code KRD
UDI-Device Identifier08714729765073
UDI-Public08714729765073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024360353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight70 KG